I suffered my first panic attack three years ago and it spiraled down from there. I thought that I had a heart problem and despite reassurances from the doctors I became depressed and was afraid to work, or even leave the house. Before that day, I was an extremely active individual that loved life and did not have a care in the world.
I was put on Zoloft (which is in the same kind of class as Celexa; both SSRIs). It took a good 6 weeks, for it to start 'working' for me. But the first month I took it, it acutally made me more on edge and I actually felt worse before I felt better.
Also realize, that while medication helped me, there is no 'magic pill' to cure depression and anxiety. For me, it had to be combined with talking it out with a therapist. Learning why we think the way we do, did wonders for me. My 'recovery' was a slow and gradual process but I was panic free for years in which I actually enjoyed life more than I had befrore this experience. Although my anxiety has returned, because of what I learned last time, I am able to function this time and work through it. We really learn a lot about ourselves in times like these, which only make the good times that much sweeter. I also suggest you join this form because so many people in here have gone and are going through EXACTLY what you are experiencing right now.
I can really relate to you! I have always been an anxious person, but before this happened I was the "strong" one in the family. Nothing bothered me and I didn't have a care in the world. Now, I often look at pictures of myself from a couple years back and cry because I looked so happy. I just graduated from college with honors and I am not working. I lost my health insurance, have no job, and my mom had a cancer scare. I think that these things threw me into the panic and depression I have now. I also had a slight dependency to vicodin due to back injury (I completly stopped 2 months ago). I am 25 years old and I feel like I will always be like this.
Do you think I should continue with celexa, considering I have only been on 20mg for two weeks? I am so confused
I guess medications are a personal choice, but as I went on the Zoloft, and increased it, it took a while for my body to adjust to it, but in the long run, it really helped me. I know what you are experiencing; I am only 29 and I went from running 40-45 miles a week, traveling everywhere, having a wonderful time with my wife, extremely social, to being depressed and wondering why this is happening to me. I too used to look at my old pictures, but you know what? You can and WILL get through this and become a better person for this. It is debilitating in the beginning, but realize first, you are not alone, and also, that you are much stronger than you realize. This forum has been a Godsend to me with my anxiety returning. For me, joining this forum, has been one of the best decisions of my life.
Panic and anxiety can be a nasty thing. Working through it is challanging and takes a lot of courage so do not get down on yourself. You will have bad days, but remember, you learn alot about yourself in times like these and it is these challanges that will shape who you are. Just recognizing this fact has helped me through this, and even though you may not feel it now, this experience will make you a better person. It has made me more patient, caring, and a much better husband.
i too was on 10mg celexa for panic attacks and gad - it took - the dr. upped the dosage to 20 mg after about a month - and its taken another month to start to feel more "normal" - i was on celexa a couple years ago also - worked quite well at taking away most of my depression and panic attacks. I'd say you need to give it more time - a few more weeks - but if you don't see a marked change, discuss it with your dr. - there are other meds. (like effexor) that might be more suitable for you - and you may also need to consider other therapies as well.
i started on celexa 20 mg almost a year ago for anxiety/postpardum. for the celexa to reach it's full max you have to give it up to three months. that's what my doctor/friend told me and it held true. i went to see my doctor today b/c of horrible aniexty lately and he choose to up the dose to 40 mg and said it would take about a month for me to feel any change - i've already been on it for about a year. did your doctor give you any other prescribtions to tie you over till the celexa fully kicks in? my doctor gave me a month supple of valium & zanax (sp?). call your doctor and see what they can do for you know - not a month or two later. you don't need to suffer like that - it's miserable!.
You think anxiety is miserable. Yeah you are right, but xanax is extemrely addictive. Don't recommed it for more than only as needed in a small dose. After 3 days of taking xanax you'll notice your panic attacs are "regular". That's the addictive effects of the drug. If you have to be on a benzo. atavan is a better choice. Longer acting and doesn't hit you so hard. Oh and by the way, if you truly have anxiety, you won't feel the effects ofthe drug unless you are taking too much, you will only feel the relief of anxiety or panic residing.
How soon can I go back to work as I have been taking Celexa for a couple of days 10 mg for 4 days and will be increasing to 20 mg on the 5th day? I just told my work that I was sick, and they just want to know when I expect to return.
I'm on 10 mg of celexa.just started been taking for 9 days now.still feel depressed , not hungry a lot and have anxiety so. confussed on wheather to keep taken it and try to get xanex to help with all this.I have very bad phobias about taking pills.please help.
I've been on celexa for about nine days now.10mg.I feel very tired and do not have much of an appetite. I feel anxiety and am very Confused on what to do.I don't know if I need to take something else to help with the anxiety I feel.I have a very bad phobia about pills.crazy right? please help.I don't know if I should get off celexa or just deal with these side affects.2 years ago I was on 10 mg of celexa along with. 05 of Xanax. and never had this kinda problems.so please anyone with a solution please let me know